Alert archive / Louisiana / Flash Flood Warnings in 2024
Flash Flood Warning 37, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Apr 29, 2024, 3:20 AM CDT for 5 parishes in Louisiana; Newton County, Texas. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2024, 3:20 AM CDT (08:20 UTC)
- Expired
- Apr 29, 2024, 11:15 AM CDT
- In force
- 8 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allen Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Rapides Parish, LA, Vernon Parish, LA, Newton County, TX
The radar
The Lake Charles radar (KLCH), 60 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1624 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.8
The text
As transmitted.
479
WGUS54 KLCH 290820
FFWLCH
LAC003-011-019-079-115-TXC351-291415-
/O.NEW.KLCH.FF.W.0037.240429T0820Z-240429T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
320 AM CDT Mon Apr 29 2024
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Southwestern Rapides Parish in central Louisiana...
Central Allen Parish in southwestern Louisiana...
Beauregard Parish in southwestern Louisiana...
Northwestern Calcasieu Parish in southwestern Louisiana...
Southeastern Vernon Parish in west central Louisiana...
South Central Newton County in southeastern Texas...
* Until 915 AM CDT.
* At 320 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 4 inches of rain
have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Additional rainfall amounts of 1 to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Elizabeth, Reeves, Dry Creek, Sugartown, Ragley, Mittie, Singer,
Pitkin, De Quincy, Fields, Hineston, Grant, Tulla, Longville,
Harmony, Cravens, Fullerton, Oretta, Bivens and Lacamp.
Some locations are not raining in the warned area at this time, but
will within the next hour. Rainfall rates will be intense with many
locations seeing 2-3 inches in one hour or less.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3039 9377 3044 9371 3054 9375 3062 9371
3069 9364 3071 9363 3072 9342 3085 9304
3116 9306 3118 9276 3088 9267 3057 9283
3055 9290 3043 9338 3034 9378
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
781 follow-up statement
587
WGUS54 KLCH 291408
FFWLCH
LAC003-011-019-079-115-TXC351-291615-
/O.EXT.KLCH.FF.W.0037.000000T0000Z-240429T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
908 AM CDT Mon Apr 29 2024
The National Weather Service in Lake Charles has extended the
* Flash Flood Warning for...
Southwestern Rapides Parish in central Louisiana...
Central Allen Parish in southwestern Louisiana...
Beauregard Parish in southwestern Louisiana...
Northwestern Calcasieu Parish in southwestern Louisiana...
Southeastern Vernon Parish in west central Louisiana...
South Central Newton County in southeastern Texas...
* Until 1115 AM CDT.
* At 908 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 6 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Elizabeth, Reeves, Dry Creek, Sugartown, Ragley, Mittie, Singer,
Pitkin, De Quincy, Fields, Hineston, Grant, Tulla, Longville,
Harmony, Cravens, Fullerton, Oretta, Bivens and Lacamp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3039 9377 3044 9371 3054 9375 3062 9371
3069 9364 3071 9363 3072 9342 3085 9304
3116 9306 3118 9276 3088 9267 3057 9283
3055 9290 3043 9338 3034 9378
FLASH FLOOD...RADAR INDICATED
$$
BrazzellWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 1:29 AM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 29, 1:29 AM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
129 AM CDT Mon Apr 29 2024
...New UPDATE...
.UPDATE...
Issued at 119 AM CDT Mon Apr 29 2024
A line of showers and thunderstorms is ongoing across north
portions of the area. Large swaths of precipiation totals 3 to 6
inches have alread occurred with more rainfall to come. Shear
vectors aloft have aligned with the line, and combined with deep
moisture through 700 mb (as seen from 06Z RAOB), there will be
very little forward movement in the line in the next hours.
Where there is movement, expect strong wind gusts and isolated
tornadoes. Again, the main concern through the morning is flash
flooding, wind gusts and isolated tornadoes. Expect a deeper dive
into the extended forecast later in the morning.
11/Calhoun
&&
.SHORT TERM...
(Tonight through Tuesday night)
Wx map shows surface high pressure off the East Coast and a low
pressure trough across the Central Plains southward to Central
Texas. Over our region, the pressure gradient is slowly relaxing,
allowing for winds to diminish for all areas except the immediate
coastal parishes. Thus, have trimmed back the Wind Advisory for SE
TX and the I-10 corridor of Southern Louisiana.
Minor coastal flooding continuing with values peaking between 1.5
to 1.8 feet Mean Higher High Water (MHHW) earlier this morning
along the coast, and this afternoon across the Sabine and
Calcasieu basins. Considering the duration of these southeast
winds keeping tides 1-2 feet above astronomical tide over two days
now, sufficient infiltration into the marshes and low lying
coastal areas have likely occurred. Thus, will keep the ongoing
Coastal Flood Warning for Southern Jefferson & Orange Counties and
Cameron & Southern Calcasieu Parishes. Further east across
coastal Vermilion, Iberia, and St. Mary Parishes, tides reached
1.5 feet Mean Higher High Water (MHHW) during the times of high
tide. Thus, kept the ongoing Coastal Flood Advisory. With
southeast winds expected to diminish before next high tide cycle,
lower tides are expected. Therefore, the Coastal Flood Warnings
and Advisories will not be reissued for Monday.
The approaching longwave mid to upper level trough over Central
Plains southward to Texas expected to move slowly as the
shortwave within the base of the trough ejects northeastward
through Monday. Showers and thunderstorms have reformed across
Central and Northeast Texas. This area is expected to move across
Northeast Texas this evening, with development further southwest.
This area is expected to either maintain or redevelop as an MCS into
the overnight hours through Monday morning. Severe weather will be
possible, with the greatest risk across Inland SE TX late this
evening/early Monday morning. SPC has Enhanced Risk for Tyler &
Northern Jasper, and Slight Risk for remainder of area into
Central and Southern Louisiana, expect Marginal Risk over Lower
Acadiana. All modes of severe weather will be possible. The other
item will be the expected rainfall of 3 to 5 inches with locally
higher amounts through Monday evening. This areal extent has
shifted southward, thus have extended the Flood Watch southward as
well to include all of Southeast Texas and along the I-10
corridor northward across Central and Southern Louisiana. Did not
include Lafayette parish and the remainder of Lower Acadiana as
the totals here at this time only ranging from 1.5 to 2.0 inches.
Expect lingering moisture and lift to generate scattered showers
and thunderstorms for Tuesday, with chances around 30-40%.
Otherwise, south to southeast winds and above normal temperatures
expected to continue.
08/DML
&&
.LONG TERM...
(Wednesday through next Saturday)
Ample moisture will remain in the area during the mid to late week
period. No significant system is expected over the area Wednesday or
Thursday, however with the lack of any ridging locally and weak
disturbances aloft passing to the north, isolated to scattered
mainly diurnal showers and storms will be possible.
Friday into the weekend a weak front may move into the area. This
boundary may provide an uptick in coverage before washing out or
lifting back north late in the weekend.
05
&&
.AVIATION...
(06Z TAFS)
Issued at 1152 PM CDT Sun Apr 28 2024
A developing slowly advancing squall line will continue to move
across the region through the morning with individual showers and
thunderstorms developing ahead of it. Storms within the squall
line will have the potential to become severe with wind gusts in
excess of 60 MPH, large hail and torrential rainfall. TEMPO groups
reflect the best estimate for the squall line passage at each
terminal. Ceilings within the squall line will drop to IFR with
visibilities falling to 1/2 mile or less. Outside of storms,
breezy southerly gradient winds will continue through the morning
before weakening this afternoon. Ceilings will improve to VFR this
afternoon through tonight.
Jones
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 79 64 86 64 / 90 10 20 10
LCH 81 69 84 69 / 90 10 40 10
LFT 81 70 86 71 / 100 20 40 10
BPT 84 69 84 70 / 70 10 40 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through this evening for LAZ027>033-141>143-241>243.
TX...Flood Watch through this evening for TXZ180-201-259>262-515-516-
615-616.
GM...Small Craft Advisory until 7 AM CDT this morning for GMZ430-432-
435-436.
Small Craft Advisory until 1 PM CDT this afternoon for GMZ450-
452-455-470-472-475.
&&
SHORT TERM...11
LONG TERM....11
AVIATION...66In the hours before
Local storm report, Apr 29, 2:11 AM CDT, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
211 AM CDT Mon Apr 29 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM Tstm Wnd Dmg 4 SSE Rockland 30.96N 94.35W
04/28/2024 Tyler TX 911 Call Center
Tree down on RR255 between Colmesneil and
HWY 63.
&&
MKCLocal storm report, Apr 29, 2:12 AM CDT, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
212 AM CDT Mon Apr 29 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 AM Flash Flood 1 SE Woodville 30.77N 94.42W
04/29/2024 Tyler TX 911 Call Center
Water over bridge on S. Magnolia St south of
Woodville. Impassible.
&&
MKCLocal storm report, Apr 29, 2:14 AM CDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
214 AM CDT Mon Apr 29 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM Tstm Wnd Dmg 5 NNW Town Bluff 30.85N 94.22W
04/29/2024 Tyler TX 911 Call Center
Trees down on HWY 190 near Dam B. Time
estimated by radar.
&&
MKCLocal storm report, Apr 29, 2:19 AM CDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
219 AM CDT Mon Apr 29 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM Funnel Cloud Pineville 31.33N 92.41W
04/29/2024 Rapides LA Public
Report from mPing of funnel cloud over
Pineville. Lines up with rotational
signature. Time adjusted to radar.
&&
MKCLocal storm report, Apr 29, 2:21 AM CDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
221 AM CDT Mon Apr 29 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 AM Flash Flood 1 NE Kirbyville 30.67N 93.89W
04/29/2024 Jasper TX Emergency Mngr
EM reports water over hwy 96 in Kirbyville.
&&
MKCLocal storm report, Apr 29, 3:13 AM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
313 AM CDT Mon Apr 29 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM Flash Flood Kirbyville 30.66N 93.89W
04/29/2024 Jasper TX Mesonet
PIKT2 has reached minor flood indicating Pin
Oak Creek is out of its banks.
&&
MKCThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 8:37 PM CDT | River Flood Warning | LCH | Calcasieu | 71 hr |
| Apr 28, 9:06 PM CDT | Wind Advisory | LCH | Calcasieu, Cameron | 3 hr |
| Apr 29, 12:13 AM CDT | Severe Thunderstorm Warning | LCH | Vernon | 32 min |
| Apr 29, 12:43 AM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 47 min |
| Apr 29, 12:49 AM CDT | Tornado Warning | LCH | Vernon | 26 min |
| Apr 29, 1:32 AM CDT | Flash Flood Warning | LCH | Beauregard, Vernon | 6 hr |
| Apr 29, 1:37 AM CDT | Tornado Warning | LCH | Rapides | 23 min |
| Apr 29, 1:52 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 38 min |
| Apr 29, 2:01 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 29 min |
| Apr 29, 2:55 AM CDT | River Flood Warning | LCH | Vernon | 4 days |
| Apr 29, 2:55 AM CDT | River Flood Warning | LCH | Beauregard, Vernon | 3 days |
| Apr 29, 2:57 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 33 min |
| Apr 29, 3:27 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 48 min |
| Apr 29, 3:29 AM CDT | Special Weather Statement | LCH | Allen, Beauregard | 31 min |
| Apr 29, 3:55 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 65 min |
| Apr 29, 3:56 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 35 min |
| Apr 29, 4:00 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 46 min |
| Apr 29, 4:21 AM CDT | Tornado Warning | LCH | Calcasieu, Cameron | 24 min |
| Apr 29, 4:33 AM CDT | Special Marine Warning | LCH | 57 min | |
| Apr 29, 4:44 AM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 5 hr |
| Apr 29, 4:44 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 61 min |
| Apr 29, 4:55 AM CDT | Special Marine Warning | LCH | 65 min | |
| Apr 29, 5:19 AM CDT | Special Weather Statement | LCH | Avoyelles | 26 min |
| Apr 29, 5:21 AM CDT | Special Marine Warning | LCH | 54 min | |
| Apr 29, 5:31 AM CDT | Special Weather Statement | LCH | Acadia | 29 min |
| Apr 29, 5:36 AM CDT | Special Marine Warning | LCH | 54 min | |
| Apr 29, 6:00 AM CDT | Special Marine Warning | LCH | 60 min | |
| Apr 29, 6:22 AM CDT | Special Marine Warning | LCH | 53 min | |
| Apr 29, 6:42 AM CDT | Special Weather Statement | LCH | Lafayette | 33 min |
| Apr 29, 6:53 AM CDT | Special Marine Warning | LCH | 42 min | |
| Apr 29, 7:03 AM CDT | Special Weather Statement | LCH | Saint Martin | 27 min |
| Apr 29, 7:12 AM CDT | Special Marine Warning | LCH | 63 min | |
| Apr 29, 7:23 AM CDT | Special Marine Warning | LCH | 67 min | |
| Apr 29, 7:26 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 64 min |
| Apr 29, 7:27 AM CDT | Areal Flood Warning | LCH | Allen, Beauregard, Calcasieu, Vernon | 12 hr |
| Apr 29, 7:29 AM CDT | Special Marine Warning | LCH | 61 min | |
| Apr 29, 8:06 AM CDT | Special Marine Warning | LCH | 54 min | |
| Apr 29, 8:08 AM CDT | Special Marine Warning | LCH | 53 min | |
| Apr 29, 8:24 AM CDT | Special Marine Warning | LCH | 66 min | |
| Apr 29, 8:27 AM CDT | Special Marine Warning | LCH | 63 min | |
| Apr 29, 8:30 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 30 min |
| Apr 29, 9:01 AM CDT | Special Weather Statement | LCH | St. Mary | 44 min |
| Apr 29, 9:02 AM CDT | Special Marine Warning | LCH | 58 min | |
| Apr 29, 9:06 AM CDT | Flash Flood Warning | LCH | Lafayette, Saint Martin | 4 hr |
| Apr 29, 9:15 AM CDT | River Flood Watch | LCH | Allen, Calcasieu, Jefferson Davis | 11 hr |
| Apr 29, 9:15 AM CDT | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 3 days |
| Apr 29, 9:15 AM CDT | River Flood Warning | LCH | Beauregard | 5 days |
| Apr 29, 9:16 AM CDT | River Flood Warning | LCH | Lafayette, Vermilion | 11 hr |
| Apr 29, 9:29 AM CDT | Special Marine Warning | LCH | 61 min | |
| Apr 29, 9:35 AM CDT | Areal Flood Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 12 hr |
| Apr 29, 1:52 PM CDT | River Flood Warning | LCH | Acadia, Jefferson Davis, Vermilion | 21 days |
| Apr 29, 2:48 PM CDT | River Flood Warning | LCH | Calcasieu | 5 days |
| Apr 28, 8:37 PM CDT | River Flood Watch | LCH | Hardin, Jasper | 6 hr |
| Apr 28, 8:37 PM CDT | River Flood Warning | LCH | Jasper, Tyler | 27 days |
| Apr 28, 10:45 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 30 min |
| Apr 28, 11:13 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 32 min |
| Apr 28, 11:40 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton, Tyler | 35 min |
| Apr 28, 11:54 PM CDT | Flash Flood Warning | LCH | Jasper, Tyler | 8 hr |
| Apr 29, 1:59 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Newton, Tyler | 6 hr |
| Apr 29, 2:55 AM CDT | River Flood Warning | LCH | Hardin, Jasper | 31 days |
| Apr 29, 2:55 AM CDT | River Flood Warning | LCH | Hardin, Jefferson | 26 days |
| Apr 29, 2:55 AM CDT | River Flood Warning | LCH | Hardin | 21 days |
| Apr 29, 5:06 AM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 39 min |
| Apr 29, 5:34 AM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 26 min |
| Apr 29, 5:37 AM CDT | Flash Flood Warning | LCH | Jefferson | 4 hr |
Nearby
Flash Flood Warnings in Louisiana, 2024Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.